Alert archive / Kansas / Wind Advisories in 2023

Wind Advisory 12, NWS Wichita, KS

April 3, 202326 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 3, 2023, 1:24 PM CDT for 26 counties in Kansas. It took effect at Apr 4, 2023, 1:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2023, 1:24 PM CDT (18:24 UTC)
In effect from
Apr 4, 2023, 1:00 PM CDT
Expired
Apr 5, 2023, 1:00 AM CDT
In force
12 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2023-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2023-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

050 
WWUS73 KICT 031824
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
124 PM CDT Mon Apr 3 2023

KSZ032-033-047>053-067>072-082-083-091>096-098>100-040830-
/O.NEW.KICT.WI.Y.0012.230404T1800Z-230405T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
124 PM CDT Mon Apr 3 2023

...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 1 AM CDT
WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 1 PM Tuesday to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around light weight unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
449 
WWUS73 KICT 040820
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
320 AM CDT Tue Apr 4 2023

KSZ032-033-047>053-067>072-082-083-091>096-098>100-042230-
/O.CON.KICT.WI.Y.0012.230404T1800Z-230405T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
320 AM CDT Tue Apr 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM CDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 1 PM Tuesday to 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around light weight unsecured 
  objects. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...Winds will create areas of blowing dust
  which will likely cause visibility reductions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
724 
WWUS73 KICT 042110
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
410 PM CDT Tue Apr 4 2023

KSZ032-033-047>053-067>072-082-083-091>096-098>100-050600-
/O.CON.KICT.WI.Y.0012.000000T0000Z-230405T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
410 PM CDT Tue Apr 4 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around light weight unsecured 
  objects. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...Winds will create areas of blowing dust 
  which will likely cause visibility reductions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
048 
WWUS73 KICT 042112
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
412 PM CDT Tue Apr 4 2023

KSZ032-033-047-048-050-067-051115-
/O.NEW.KICT.FZ.W.0001.230405T0800Z-230405T1400Z/
/O.CON.KICT.WI.Y.0012.000000T0000Z-230405T0600Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson
412 PM CDT Tue Apr 4 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

* WHAT...For the Wind Advisory, northwest winds 20 to 30 mph with
  gusts up to 50 mph. For the Freeze Warning, sub-freezing
  temperatures as low as 27 expected. 

* WHERE...Russell, Lincoln, Barton, Ellsworth, Rice and Reno 
  Counties.

* WHEN...For the Wind Advisory, until 1 AM CDT Wednesday. For the
  Freeze Warning, from 3 AM to 9 AM CDT Wednesday. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Winds will create areas of blowing dust 
  which will likely cause visibility reductions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ049-051>053-068>072-082-083-091>096-098>100-050600-
/O.CON.KICT.WI.Y.0012.000000T0000Z-230405T0600Z/
Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-
Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
412 PM CDT Tue Apr 4 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Gusty winds could blow around light weight unsecured 
  objects. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...Winds will create areas of blowing dust 
  which will likely cause visibility reductions at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
246 
WWUS73 KICT 050557
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1257 AM CDT Wed Apr 5 2023

KSZ032-033-047-048-050-067-051400-
/O.EXP.KICT.WI.Y.0012.000000T0000Z-230405T0600Z/
/O.CON.KICT.FZ.W.0001.230405T0800Z-230405T1400Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson
1257 AM CDT Wed Apr 5 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Russell, Lincoln, Barton, Ellsworth, Rice and Reno 
  Counties.

* WHEN...For the Wind Advisory, until 1 AM CDT Wednesday. For 
  the Freeze Warning, from 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ049-051>053-068>072-082-083-091>096-098>100-050700-
/O.EXP.KICT.WI.Y.0012.000000T0000Z-230405T0600Z/
Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-
Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
1257 AM CDT Wed Apr 5 2023

...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:40 PM CDT, 44 minutes earlier.

Area forecast discussion, Apr 3, 12:40 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1240 PM CDT Mon Apr 3 2023

.SYNOPSIS...
Issued at 259 AM CDT Mon Apr 3 2023

Key Messages For Wind, Fire, and Severe Weather Event on Tuesday:

* Strong winds, very dry conditions, and warm temperatures will
  support critical fire weather conditions Tuesday afternoon.

* 50 to 60 mph wind gusts are likely to promote areas of blowing
  dust that could reduce visibilities along and west of I-135.

* All modes of severe weather are possible across southeast Kansas
  Tuesday afternoon/evening with large hail, damaging wind gusts,
  and potentially a brief window for a tornado.

&&

.SHORT TERM...(Today through Tuesday night)
Issued at 259 AM CDT Mon Apr 3 2023

A stationary front will reside across Kansas today causing a wide
range of temperatures this afternoon with low to mid 60s across
northern Kansas and low to mid 80s across southern Kansas. Poor
moisture quality should keep a lid on potential storm development
this afternoon. However, the main focus today will be monitoring
the progression of a fairly stout mid/upper trough across the
western CONUS as this will be the catalyst for a very active
Tuesday.

By Tuesday morning, lee cyclogenesis should be well underway across
the High Plains as the nose of the jet max punches its way over the
Rockies. As the surface low progresses eastward throughout the day,
a sharp dryline will rapidly mix eastward and will likely be located
somewhere over the Flint Hills by the afternoon hours. Along and
west of the Flint Hills, winds at the top of a deeply mixed boundary
layer should be within the 45 to 60-knot range. With straight-line
wind profiles and subsidence behind the dryline, these winds
should be mixed down to the surface and wind gusts around 50 to 60
mph are likely, especially across central Kansas. Blowing dust
reducing visibilities will also be a concern Tuesday afternoon
along and west of I-135. It should be noted that models came down
a notch with winds behind the dryline and will continue to
monitor if this trend continues. Regardless, these strong winds,
along with min RH values Tues afternoon in the lower teens, will
create critical fire weather conditions across central and south-
central Kansas. More details are in the Fire Wx Discussion below.

Meanwhile, east of the dryline across southeast Kansas, the
environment will be ripe for the development of isolated to
scattered thunderstorms, some of which could be severe. There are a
couple of different times storms could develop Tuesday
afternoon/evening. Subtle tropospheric ascent along with convergence
along the dryline may be enough for isolated storm development by
21Z along and east of the Flint Hills. With 2000-2500 J/kg MLCAPE,
60 to 70 knots of 0-6km shear, and around 250 0-3 SRH, all modes of
severe will be possible, especially due to the discrete nature of
any storm that manages to develop. However, it should be noted that
LCLs over 1km and poor low-level instability will likely limit
tornado potential until storms move further east into a better
environment. The second, and more likely time for storm
development will occur sometime between 00Z-03Z as the cold front
merges with the dryline. A more linear storm mode is expected with
storms that develop within this time frame leaving damaging winds
and large hail to be the main concerns (though, a tornado cannot
be ruled out). Storms will rapidly move out of the area by 06Z
Tuesday night, and a much colder airmass is expected to dominate
the region with freezing temperatures expected as far south as
Wichita Wednesday morning.

.LONG TERM...(Wednesday through Sunday)
Issued at 259 AM CDT Mon Apr 3 2023

After a very active Tuesday, the pattern appears to quiet down for
the remainder of the week. The aforementioned cold front will bring
a much cooler airmass into the region, and freezing temperatures
are expected for much of the area both Wednesday and Thursday
mornings. A warming trend is expected to begin on Thursday, and
temperatures will be seasonably warm by the weekend. Looking
ahead towards the beginning of next week, long range models are
signaling rather robust ridging across the southwest CONUS which
will shut down the train of systems we've experienced over the
last couple of weeks. This pattern will promote continued dry
conditions across the plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1237 PM CDT Mon Apr 3 2023

Low clouds over central Kansas early this afternoon look to
scatter out then move back south later this evening. Expecting
cigs to drop into the IFR range later for central and parts of
south central Kansas, and could even some possible LIFR.
Meanwhile low clouds will gradually clear out during the morning
hours as a warm front lifts northward with increasing southerly
winds.

&&

.FIRE WEATHER...
Issued at 259 AM CDT Mon Apr 3 2023

A critical fire weather day is expected for areas along and west of
the Flint Hills Tuesday. Temperatures are expected to rise into the
mid 80s with dewpoints in the teens and 20s. Min RH values in the
afternoon will likely be around 10 to 15%. Winds are expected to
range between 45-60 mph with the stronger winds expected across
central Kansas. Any fire that starts will likely be nearly
impossible to control; erratic fire behavior should be expected. A
powerful cold front is also expected to arrive Tuesday night, and
strong southwest winds will likely quickly shift to northwest
after frontal passage.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    80  56  84  34 /   0   0   0  10
Hutchinson      74  50  83  31 /   0   0   0  10
Newton          76  52  83  33 /   0   0   0  10
ElDorado        81  56  85  35 /   0   0   0  20
Winfield-KWLD   85  60  86  36 /   0   0   0  20
Russell         65  43  78  27 /   0  10  10   0
Great Bend      70  46  78  27 /   0   0   0   0
Salina          66  46  83  31 /  10  10  10  10
McPherson       70  49  83  31 /   0   0   0  10
Coffeyville     84  63  83  42 /   0  10  10  40
Chanute         83  61  83  40 /   0  10  10  40
Iola            82  59  82  39 /  10  10  10  50
Parsons-KPPF    84  62  83  41 /   0  10  10  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
&&

SYNOPSIS...JC
SHORT TERM...JC
LONG TERM...JC
AVIATION...CDJ
FIRE WEATHER...JC
Hazardous weather outlook, Apr 3, 3:12 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
312 AM CDT Mon Apr 3 2023

KSZ032-033-047>053-067>072-082-083-091>096-098>100-040815-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
312 AM CDT Mon Apr 3 2023

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Breezy conditions will lead to very high grassland fire danger
across southeast Kansas this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Very strong southwest winds are expected for Tuesday afternoon and
Tuesday evening, with gusts in the 50 to 60 mph range likely over
central Kansas and portions of south central Kansas, especially
west of Interstate 135. Areas of blowing dust may accompany the
strong winds Tuesday.

Very low relative humidity will combine with the strong winds to
produce critical fire weather conditions across much of the area on
Tuesday afternoon and evening and a fire weather watch is in effect
for much of the area. Any fires that start Tuesday afternoon will
be very difficult if not impossible to contain. Winds will shift to
the northwest behind a cold front Tuesday evening.

Storms will be possible across southeast Kansas Tuesday afternoon
and Tuesday evening. Some of the storms could become severe with
large hail, damaging winds and tornadoes possible.

A hard freeze will be possible across much of central Kansas and
portions of south central Kansas early Wednesday morning and again
across much of the area early Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 1:48 PM CDTRed Flag WarningICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more31 hr

Nearby

Wind Advisories in Kansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.